Main Forums > Living With HIV

Anti-depressants and sexual side effects

(1/4) > >>

lydgate:
Just read an earlier thread, started by Hermie, about how many people take anti-depressants. I'm guessing that the majority of those on ADs have experienced some form of sexual dysfunction, either transient or chronic. Either loss of libido, erectile failure (in men), delayed orgasm or even anorgasmia. (I think tar heel mentioned that taking Prozac makes it more difficult to coax "Junior" to cum.) I'm wondering what people have done specifically to combat this common and exasperating side effect (or bunch of side effects) -- switched drugs, augmented with another drug, gone off meds, just put up with it.... What's worked and what hasn't?

Jay

David_CA:
This is an interesting topic!  I've been taking Prozac for 1.5 months now for anxiety and panic attacks.  I'd never had these before... it seems the HIV+ diagnosis affected me more than I thought.  I felt the benefits of the Prozac within a week.  I also started to feel the sexual side effects.  It's not that I don't enjoy sex now; it's as good as ever.  It's not that I can't get erect; that works too.  It takes so damned long to finally finish!  When I do, it's really good.  It almost seems like the Prozac makes me feel so good in general that sex doesn't add as much pleasure as it did in the past.  I was telling a friend about it.  I told her that it's like driving a car to a specific destination.  Instead of the interstate, as in the past, I now take the scenic route and enjoy that as much as the destination... if I even have enough time to get there!  It's weird to me, 'cause sex has always been very high on my list of important things.  Now, I just feel so good all the time that it's well worth these side effects. 

I guess the severity of the side effects depends on the dosage, too.  I take 20 mg per day.  If the side effects were a lot worse, I might feel differently about the Prozac.  I also take Adderall for ADD.  It seems to speed my metabolism up (it is an amphetamine, after all) and increases the intensity of some drugs.  With my experiences, I'd highly recommend Prozac and Adderall!  ;)

David

AlanBama:
I'm currently on Wellbutrin XL, which supposedly has 'no sexual side effects', but I'm not entirely sure that is correct.

In the past, Zoloft DEFINITELY had an effect (negative), Prozac and Effexor also, not sure about Remeron, I was so knocked out on that drug I can't remember if I had any sex drive or not....

My solution:  Levitra, or if drastic measures needed, caverject

DCGuy511:
I've been on both Celexa and Wellbutrin for years, both before and after my diagnosis.  I've also had many different dosages, currently on 10 mg of celexa and 300 mg of Wellbutrin XL/daily.  When I first started taking Celexa years ago, I had the "takes a long time to reach orgasm" side affect. I've had no sexual side affects for years.

Christine:
I was on Celexa in the past, and had the "hard to achieve orgasm" side effect. It was sort of frustrating. It would either take a l-o-n-g time to happen, or would just not happen at all.  I am now on Zoloft, and my libido is less, but I am not sure if that is from the Zoloft, or that I have just not felt real well this past year.

Alan- I was on Remeron also. I slept for 6 weeks straight, almost all day, and all night. It was horrible.

Christine

Navigation

[0] Message Index

[#] Next page

Go to full version